Discussions that mention norvasc

High & Low Blood Pressure board


Gail, I think your former med, Dilitazem, is a calcium channel blocker. If so, I just got off Norvasc, which is also a calcium channel blocker (bad stuff in my opinion), after a year due to annoying side effects. At first, when I started my new med, a beta blocker, there was some sort of joining of the effects of the two, and my pressure dropped too low for my liking. I stuck with it and now, 6 weeks later, the Norvasc side effects are now just fully fading away, and my pressure is normalizing.

So I think Famnd's advice is good. It will take you two to six weeks to fully realize what your new med is doing and the old is eliminated from your body.

Next month you'll get a clearer reading, so just do what works best for you, keep a check on your pressure, and you can adjust as necessary.
The headaches from Norvasc took at least 3-4 wks to disappear & I only took the drug for 2-3 days!!!! BTW I rarely get headaches. I didn't get the decreased b/p effect except the first day. Fam